Is this Cerelle side effect normal?

contraception
side-effects

#1

Hello!

I’ve been to my gynecologist and was put on the POP pill Cerelle last month. She also told me that my periods will still remain normal at the start so when that time of the month came and I didn’t get mine I started panicking. I still felt cramps at the start and the end like I always do when I have my period but this time it was without any bleeding. I followed all of the instructions such as using a barrier method for the first week (I even used it an extra week just to be sure) and I take my pill at the same time every day as I have an alarm set (the most I’ve missed it for was an hour due to a trip I was on).

Since I started browsing trough some forums I noticed that a lot of women don’t have periods at all on this pill so I started regaining confidence and I calmed myself down since there’s a extremely low chance it’s a pregnancy scare.

I read trough all of the common side effects like weight gain, breast tenderness, mood swings, acne and lower sexual libido (which I experienced normally during my first packet) but lately I’ve been feeling a different type of pain that I am not used to. I’m on day 20 of my second packet and I’ve been experiencing more distinct cramps around my ovaries. They’re not like period cramps (which I usually feel on my back area but I felt these on the front side) so I naturally became a little worried. Is this normal? I would still like to finish my first three packets since it takes some time to settle down. Could these cramps just be another sign that my body is getting used to the hormones?


#2

Hello @BootlegVHS

Many thanks for your question.

You are right that the POP can stop your periods.

The pain that you are experiencing is more difficult for me to comment on. Usually if I see someone in clinic with pain I will usually do 3 things - a sexual health test, a pregnancy test and internal examination to understand where the pain is coming from and how severe it is.

So the problem that you describe feels like one that probably needs to be assessed face-to-face at your GP or sexual health service.

Many apologies that I cannot be more helpful.

Paula